Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Prednisone withdrawal - dizzy/lightheaded?


04-30-2013, 01:50 PM   #1
Panza
 
Join Date: Mar 2013
Location: Leeds, United Kingdom

My Support Groups:
Prednisone withdrawal - dizzy/lightheaded?

Hi there, been off the Pred for three weeks now and have been really struggling with bouts of strong lightheadedness. Was just wondering if this is a relatively common thing?

For about the first month of the Pred (40mg, then tapering by 5mg every week) I was dizzy a lot, especially after any sort of physical activity with even just a walk to the shops tending to send my head spinning for hours. My GI said that this is something that can happen. It gradually improved as I tapered and seemed to be pretty much gone until the last couple of days on the drug when suddenly it came back full force just when I felt like I was getting back to something like 'normal' with everything. Again, I mentioned this to my GI a week or so ago and he said it could well be my body having to adjust to being without the Pred as it had to adjust to being on it with the same symptom. Sounds plausable but obviously the longer it goes on (and apparently without much improvement this time) the more it's worrying me!

The other possiblity I can see is that it's anxiety-related as the Pred and/or diagnosis has really brought back the severe anxiety and panic attacks I used to suffer from a lot, though I never really had such pronounced bouts of dizziness with them. It doesn't feel like it quite correlates to me as consciously it does feel like I'm reacting to the dizziness with anxiety rather than it being the cause but who knows what's going on behind the scenes!

The fact that I seem to have no trouble having panic attacks with my heart racing etc. etc. makes me think it's probably not my adrenals struggling to kick back in, so at least there's that.

I saw my GP about it a couple of weeks back and she prescribed Prochlorperzine to help it but it doesn't seem to have had any real effect. She's gonna check me out for labyrinthitis and some sort of crazy-sounding 'ear crystals' tommorow so we'll see if that brings any answers.

Anyone had any similar experiences coming off the Pred, especially lasting this long?
05-01-2013, 01:08 PM   #2
SarahBear
Moderator
 
SarahBear's Avatar
 
Join Date: May 2012
Location: Charleston, West Virginia

My Support Groups:
I'm sorry, Panza. That sounds frustrating!

Since you tapered off of the Prednisone, I wouldn't be too worried about that. Are you sleeping and eating normally?

I did have dizziness as I tapered off and shortly after stopping, but unfortunately I don't remember for certain how long it lasted. I did develop frequent nightmares while on Prednisone, and those lasted for a least a year afterwards.

It might be worth requesting to have your vitamin levels checked. It could be caused by a deficiency and not the Pred at all.

I hope you feel better soon!
__________________


Sarah.
Diagnosed with Crohn's disease 12/6/08.
Have taken: Prednisone, 6mp, methotrexate, Pentasa.
Currently waiting for a new medication!

Check out the Crohn's forum chat!

05-01-2013, 01:24 PM   #3
sickofcrohns
Senior Member
 
sickofcrohns's Avatar
 
Join Date: Aug 2012
Location: Toronto, Canada
Totally normal. I describe prednisone withdrawal to people as "being drunk without the buzz" -- dizziness is totally par for the course.
05-01-2013, 01:36 PM   #4
Panza
 
Join Date: Mar 2013
Location: Leeds, United Kingdom

My Support Groups:
Thanks for the reply Sarah

Actually thinking it was the Pred might put my mind at rest a little since at least then I'd know it's probably temporary! As I say, I did have a similar thing when going on the Pred for probably about a month but it did at least improve as time went on.

Not much appetite as it's making me quite nauseous a lot of the time (obviously my very first worry with that was the Crohn's returning but my CRP is good) but still forcing the food down OK on the whole. My sleep wasn't too bad when it started (by my admittedly not great standards) but has really gone down the pan as it's gone on because I've become increasingly worried about it so feeling pretty horrendous all-round

I did ask about my vitamin levels when I first went in with it and everything they tested was fine (magnesium, potassium, D, B12, calcium I think was what they did).

Got the all-clear for balance disorders at my GP this morning, she thinks it should clear up on its own so here's hoping.
05-01-2013, 01:38 PM   #5
Panza
 
Join Date: Mar 2013
Location: Leeds, United Kingdom

My Support Groups:
Thanks sickofcrohns - even three weeks on would you say?

It's pretty deblitating to be honest, I can't do much at all since any exercise at all brings it on really strong. Pretty much just sat waiting for it to leave!
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Prednisone withdrawal - dizzy/lightheaded?
Thread Tools


All times are GMT -5. The time now is 09:03 AM.
Copyright 2006-2017 Crohnsforum.com